Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 36, NWS Lake Charles, LA

April 17, 2015Jefferson County, Orange County, Texas

NWS Lake Charles, LA issued this river flood warning at Apr 17, 2015, 10:31 AM CDT for Jefferson County, Orange County, Texas. It took effect at Apr 19, 2015, 1:00 AM CDT. It was in force for 7 days.

The area

The outline as issued.

The facts

Issued
Apr 17, 2015, 10:31 AM CDT (15:31 UTC)
In effect from
Apr 19, 2015, 1:00 AM CDT
Expired
Apr 26, 2015, 1:00 AM CDT
In force
7 days
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 78 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neches River at Beaumont (BEAT2).

Action stage
4 ft
Minor stage
4 ft
Moderate stage
7 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

346 
WGUS44 KLCH 171531
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1031 AM CDT FRI APR 17 2015

...The National Weather Service in Lake Charles has issued a flood 
warning for the following rivers in Texas...

  Neches River Near Beaumont 

TXC245-361-180531-
/O.NEW.KLCH.FL.W.0036.150419T0600Z-000000T0000Z/
/BEAT2.1.ER.150419T0600Z.150420T0000Z.000000T0000Z.NO/
1031 AM CDT FRI APR 17 2015

The National Weather Service in Lake Charles has issued a 

* Flood Warning for 
  the Neches River Near Beaumont.
* from late Saturday night until further notice...or until the 
  warning is cancelled.
* At  8:00 AM Friday the stage was 3.2 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...rise above flood stage by early Sunday morning and 
  continue to rise to near 4.2 feet by Tuesday early afternoon.
* Impact...At stages near 4.0 feet...Minor flooding of Beaumont 
  Country Club and Colliers Ferry Park can be expected. Also flooding
  in Northwest Orange County south of River Oaks to Bunns Bluff can 
  be expected. Water may go over Four Oaks Ranch Road in Northwest 
  Orange County.

&&
 
LAT...LON 3019 9417 3023 9411 3004 9378 2992 9387 2998 9406

$$
1 follow-up statement
012 
WGUS84 KLCH 180204
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
904 PM CDT FRI APR 17 2015

...The flood warning is cancelled for the following rivers in 
Texas...

  Neches River Near Beaumont 

...The flood warning continues for the following rivers in 
Louisiana...Texas..
  Calcasieu River Near Glenmora 
  Calcasieu River At Old Town Bay 
  Mermentau River Near Mermentau 
  Sabine River Near Deweyville 
  Neches River Near Town Bluff 
  Pine Island Bayou Near Sour Lake 

LAC079-181604-
/O.CON.KLCH.FL.W.0035.000000T0000Z-000000T0000Z/
/GLML1.1.ER.150417T1922Z.150420T1800Z.000000T0000Z.NO/
904 PM CDT FRI APR 17 2015

The Flood Warning continues for
  The Calcasieu River Near Glenmora.
* until further notice...or until the warning is cancelled.
* At  8:45 PM Friday the stage was 12.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue rising to near 14.0 feet by 
  Monday early afternoon then begin falling.
* Impact...At stages near 14.0 feet...Some roads upstream from 
  Glenmora, including Strothers Crossing Road near the community of 
  Calcasieu and Price Crossing Road near Hineston have two to three 
  feet of water over the road and are subject to being closed. 
  Flooding of forested areas near the river will also occur.

&&
 
LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275

$$

LAC019-181604-
/O.CON.KLCH.FL.W.0031.000000T0000Z-000000T0000Z/
/OTBL1.1.ER.150417T1000Z.150419T0000Z.000000T0000Z.NO/
904 PM CDT FRI APR 17 2015

The Flood Warning continues for
  The Calcasieu River At Old Town Bay.
* until further notice...or until the warning is cancelled.
* At 12:00 PM Friday the stage was 4.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will continue rising to near 4.5 feet by 
  Saturday evening then begin falling.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry 
  Road will occur.

&&
 
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314

$$

LAC001-053-113-181604-
/O.CON.KLCH.FL.W.0034.000000T0000Z-000000T0000Z/
/MRML1.1.ER.150417T1052Z.150421T0600Z.000000T0000Z.NO/
904 PM CDT FRI APR 17 2015

The Flood Warning continues for
  The Mermentau River Near Mermentau.
* until further notice...or until the warning is cancelled.
* At  8:15 PM Friday the stage was 4.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will continue rising to near 5.0 feet by early
  Tuesday morning then begin falling.
* Impact...At stages near 4.0 feet...Minor lowland flooding near the
  river will occur.

&&
 
LAT...LON 3025 9266 3004 9276 3004 9260 3019 9254 3024 9255

$$

LAC011-019-TXC351-361-181604-
/O.CON.KLCH.FL.W.0021.000000T0000Z-000000T0000Z/
/DWYT2.1.ER.150317T1230Z.150328T0500Z.000000T0000Z.NO/
904 PM CDT FRI APR 17 2015

The Flood Warning continues for
  The Sabine River Near Deweyville.
* until further notice...or until the warning is cancelled.
* At  8:45 PM Friday the stage was 24.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 24.0 feet.
* Forecast...The river will continue rising to near 24.4 feet by 
  Monday early afternoon then begin falling.
* Impact...At stages near 24.0 feet...Minor lowland flooding will 
  occur.

&&
 
LAT...LON 3061 9376 3031 9381 3008 9378 3005 9367
      3044 9364 3057 9363

$$

TXC241-457-181604-
/O.CON.KLCH.FL.W.0018.000000T0000Z-000000T0000Z/
/TBFT2.1.ER.150312T0200Z.150322T1201Z.000000T0000Z.NO/
904 PM CDT FRI APR 17 2015

The Flood Warning continues for
  The Neches River Near Town Bluff.
* until further notice...or until the warning is cancelled.
* At  8:00 PM Friday the stage was 66.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 64.0 feet.
* Forecast...The river will continue to fall to a stage of 65.8 feet 
  by Sunday morning.
* Impact...At stages near 65.0 feet...Areas around Barlow Lake and 
  Brushy Lake begin to flood.

&&
 
LAT...LON 3096 9432 3079 9420 3053 9418 3053 9399 3099 9415

$$

TXC245-361-180234-
/O.CAN.KLCH.FL.W.0036.000000T0000Z-150418T0204Z/
/BEAT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
904 PM CDT FRI APR 17 2015

The Flood Warning is cancelled for
  The Neches River Near Beaumont.
* At  5:00 PM Friday the stage was 3.5 feet.
* Flood stage is 4.0 feet.

&&
 
LAT...LON 3019 9417 3023 9411 3004 9378 2992 9387 2998 9406

$$

TXC199-245-181603-
/O.CON.KLCH.FL.W.0033.000000T0000Z-000000T0000Z/
/SOLT2.1.ER.150417T0812Z.150419T1200Z.000000T0000Z.NO/
904 PM CDT FRI APR 17 2015

The Flood Warning continues for
  The Pine Island Bayou Near Sour Lake.
* until further notice...or until the warning is cancelled.
* At  8:45 PM Friday the stage was 27.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The river will continue rising to near 28.2 feet by 
  Monday morning then begin falling.

&&
 
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406 3004 9445

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Apr 17, 6:16 AM CDT, 4 hours 15 minutes earlier.

Area forecast discussion, Apr 17, 6:16 AM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
616 AM CDT FRI APR 17 2015

.AVIATION...SINCE MIDNIGHT CONVECTIVE ACTIVITY HAS DECREASED
SIGNIFICANTLY. RADAR NOW SHOWING JUST A FEW SHOWERS AND
THUNDERSTORMS AND THESE OFFSHORE OVER THE NEAR COASTAL WATERS.
TODAY LOOKS TO WITH MUCH LESS CONVECTION OVER THE AREA AS SOME
SHARPLY DRIER MID LEVEL AIR ADVECTS INTO THE REGION. MODELS
SUGGESTING A RAMPING UP OF PRECIP OVERNIGHT AS ANOTHER UPPER LEVEL
DISTURBANCE APPROACHES. ALTOCU CLOUDS AT AROUND 10KT FT CURRENTLY
OVER AREA. WILL SEE LOWER CLOUDS DEVELOP AS THE MORNING
PROGRESSES BUT WILL MAINTAIN THESE WITHIN VFR.

&&

.PREV DISCUSSION... /ISSUED 335 AM CDT FRI APR 17 2015/

DISCUSSION...POPS AND HEAVY RAIN WILL BE THE MAIN FORECAST ISSUES
OVER THE NEXT 48 HOURS.  WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY
YESTERDAY AND OVERNIGHT WAS BEGINNING TO DECREASE AS OF 08Z. THE
LATEST HRRR CONFIRMS THIS WITH ACTIVITY DECREASING SIGNIFICANT
LATER THIS MORNING ESPECIALLY OVER EASTERN PARTS OF THE FORECAST
AREA. WILL CONTINUE WITH FFA FOR NOW...BUT MAY CANCEL EARLY IF
WEAKENING TREND CONTINUES. WILL TAPER POPS TO MID RANGE FOR THIS
AFTERNOON.

MODELS HAVE BEEN CONSISTENT IN LIFTING UPPER TROUGH NE THROUGH THE
WEEKEND. ALSO...APPEARS THAT NEXT ROUND OF SHOWERS AND THUNDERSTORMS
WILL BEGIN LATE TONIGHT AND BECOME MORE WIDESPREAD ON SATURDAY.
WILL LIKELY NEED TO REISSUE FFA FOR TONIGHT AND SATURDAY.

AFTER SATURDAY...A MUCH NEEDED PATTERN CHANGE IS FORECASTED. WEAK
UPPER RIDGE SHOULD DEVELOP OVER THE GULF COAST STATES. A FRONTAL
BOUNDARY SHOULD MOVE THROUGH THE AREA BY SUNDAY NIGHT AND THIS
WILL LIKELY BRING DRY WEATHER FOR EARLY NEXT WEEK. FRONT IS
FORECASTED TO STALL OVER THE GULF AND RETURN NORTH LATE IN THE
WEEK. AT THIS TIME...WILL KEEP LOW POPS IN THE FORECAST ALTHOUGH
LATEST MODELS ARE SHOWING A DEEPER MOISTURE PROFILE THIS CYCLE.

MARINE...PERIODIC SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
THE EARLY PART OF THE WEEKEND. OTHERWISE HIGH PRESSURE OVER THE
EASTERN GULF AND LOW PRESSURE OVER WEST TEXAS WILL MAINTAIN ONSHORE
FLOW THROUGH SUNDAY.  MODELS CONTINUE TO BRING FRONT INTO THE
NORTHERN GULF SUNDAY NIGHT ALLOWING FOR A BRIEF PERIOD OF OFFSHORE
FLOW. WEAK TO MODERATE EASTERLY FLOW IS ANTICIPATED FOR EARLY
NEXT WEEK AS HIGH PRESSURE SETTLES OVER THE SE U.S.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  80  66  77  62 /  60  70  80  40
LCH  81  67  77  64 /  70  70  80  40
LFT  80  69  78  65 /  70  60  90  40
BPT  81  67  79  64 /  70  70  70  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR LAZ027>033-
     041>045-052>055-073-074.

TX...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR TXZ180-201-
     215-216-259>262.

GM...NONE.
&&

AVIATION...23
Hazardous weather outlook, Apr 17, 4:49 AM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
449 AM CDT FRI APR 17 2015

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-181000-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
449 AM CDT FRI APR 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS
AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
WHILE ISOLATED AREAS OF HEAVY RAIN WILL BE POSSIBLE THIS
MORNING...SHOWER AND THUNDERSTORM ACTIVITY SHOULD DECREASE TODAY.
SOME FLOODING WILL STILL BE POSSIBLE ESPECIALLY EARLY THIS
MORNING. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THIS AFTERNOON. BESIDES THE POTENTIAL FOR FLOODING EARLY THIS
MORNING...NO WIDESPREAD WEATHER HAZARDS ARE EXPECTED FOR THE
REMAINDER OF THE DAY.

AN UPPER LEVEL DISTURBANCE WILL BRING INCREASING SHOWERS AND
THUNDERSTORMS TO THE AREA TONIGHT. FLOODING WILL BE POSSIBLE
ESPECIALLY AFTER MIDNIGHT. A FEW THUNDERSTORMS MAY APPROACH
SEVERE LIMITS AS WELL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SATURDAY AND
SATURDAY NIGHT. SINCE THE GROUND IS ALREADY SATURATED...FLOODING
OF POOR DRAINAGE AREAS MAY OCCUR. STRONG THUNDERSTORMS MAY PRODUCE
HAIL AND GUSTY WINDS AND A FEW STORMS MAY REACH SEVERE LIMITS.

SHOWERS AND THUNDERSTORMS WILL ENDING ON SUNDAY WITH DRY WEATHER
FORECASTED FOR EARLY NEXT WEEK. THE APPROACH OF AN UPPER LEVEL LOW
PRESSURE SYSTEM WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS
TO THE AREA BY THE MIDDLE OF NEXT WEEK. NO WIDESPREAD HAZARDOUS
WEATHER IS EXPECTED WITH THIS SYSTEM AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND SATURDAY.

In the hours before

Local storm report, Apr 17, 8:24 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
824 AM CDT FRI APR 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     MARINE TSTM WIND 21 SW ROCKEFELLER WILDL 29.44N 92.97W
04/16/2015  E50 MPH          GMZ452             LA   PUBLIC

            REPORT FROM PLATFORM IN EAST CAMERON BLOCK 46.

&&

MOGGED
Local storm report, Apr 17, 8:30 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
830 AM CDT FRI APR 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     MARINE TSTM WIND 17 ESE FRESHWATER CITY  29.44N 92.06W
04/16/2015  M44 MPH          GMZ455             LA   PUBLIC

            REPORT FROM PLATFORM IN SOUTH MARSH ISLAND BLOCK 217.

&&

MOGGED

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 7:00 PM CDTFlash Flood WarningLCHHardin, Jefferson3 hr
Apr 16, 7:50 PM CDTSevere Thunderstorm WarningLCHJefferson, Orange40 min
Apr 16, 8:33 PM CDTSpecial Weather StatementLCHOrange57 min
Apr 16, 9:59 PM CDTFlash Flood WarningLCHHardin, Jasper, Jefferson, Newton, Orange3 hr
Apr 17, 2:39 AM CDTRiver Flood WarningLCHHardin, Jefferson9 days

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.